MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 X25 SET SCREW INSERTER,; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER2 X25 SET SCREW INSERTER,; DRIVER, PROSTHESIS
Catalog Number 286735400
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this was a posterior fusion performed on (b)(6) 2025.During surgery, after inserting the set screw with the set screw inserter, the surgeon fastened it so hard that the tip of the set screw inserter broke.The broken pieces were removed with tweezers.The surgery was completed successfully without any surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: h3, h6: a review of the receiving inspection (ri) for viper2 x25 set screw inserter, was conducted identifying that lot number mf4263601 was released in two batch.Batch1: lot qty of (b)(4) units were released on 07 july 2017 with no discrepancies.Supplier: (b)(4).Batch2: lot qty of (b)(4) units were released on 14 may 2018 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that te tip of the viper2 x25 set screw inserter was broken.The fragment was received for evaluation.The part number 286735400 is composed for two component and this is the par 1 of 2 outer shaft.A dimensional inspection for the viper2 x25 set screw inserter was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was performed with the componens part number 286735400 and the inner shaft was able to conect correctly into the outer shaft.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper2 x25 set screw inserter, would contribute to device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
VIPER2 X25 SET SCREW INSERTER,
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22320279
Report Number1526439-2025-00794
Device Sequence Number21088562
Product Code HWR
UDI-Device Identifier10705034214580
UDI-Public(01)10705034214580(10)MF4263601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286735400
Device Lot NumberMF4263601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown